Dropping in again!

Ive been reading all the blog posts on this site and although I would like to reply to all of them , I have no real good advice to give to anyone which is not already on here. I would just like to send all my support and best wishes to everyone.

I have been taking the 5 htp and it does seem to have helped my mood a tiny bit. But I've been keeping the rls quiet with codeine which makes me feel crap but I do need to get some sleep. Anyway I ran out of codeine and went to see my doc today and just fell apart on his shoulder. I just feel so miserable. I'm struggling with life in general at the moment and the rls just makes everything so much worse. Along with the lack of sleep....well . So we had a long chat and he gave me ssri,s . I have to take those for a month and then go back and we will start on the parkinson type dopamine drugs. He was very understanding and I think he has been researching stuff since I last saw him. So we will see what happens. Sometimes though I can't see the point of anything. But hopefully this too shall pass

Love to all x x x

11 Replies

oldestnewest
  • What SSRI are you taking???? do not be surprised if it makes your RLS worse. Those are usually not the antideprssant for RLSer's or tricyclics. Really read the warnings on a good web site, like rlshelp.or and rxlist.com that is the most detailed drug information. I am only writing because you seem so miserable already and I am afraid that your doctor has not been reading the right stuff, if his first choice for depression symptoms is an SSRI. Please google "SSRI's and RLS"

    None of it is good, with the disclaimer that you might be different. It is possible. Just need to warn you if your RLS goes nuts you can blame it on the SSRI. have had personal experience plus heard tons about it from other people. Seriously, SSRI's and Tricyclics should be at the top of everyone's no no list, at least 99% of us. Plus, anti nauseants. so, friendly warning............

  • It's called cipralex. Don't know what to say except oh s**t

    But Thankyou for the warning.

  • oh dear me, i took amytriptiline, that sent my rls into overdrive for 2 1/2 days, i was near driven mad with it, never ever again will i take any ssri's, or antihistamines, they do the same thing to me, i steer well clear of them, i have heard some people say they can use them, but very few and far between.

    jean

  • One anti-depressant that doesnt seem to effect RLS is Welbutrin (sp) its the one that Dr.B on the website ww.rlshelp.org suggests to use.

    I dont think it will help your RLS, just your depression, you will need something for your RLS aswell...

  • I take Neupro patches and Ropinorole and both are very good. stuff like codeine and antidepressants will not control your RLS

  • I'm not taking antidepressants to treat the rls..and so far I've found codeine really good for stopping the rls in its tracks. When it starts I take one and about half an hour later its quiet. If I take it regularly it does stop working so instead of upping the dose I take a break .

  • I had my first pill yesterday before I posted on here and after reading the comments I was dreading the evening.ha ha. But it wasn't too bad...I felt rather uncomfortable all night , you know when the rls is threatening in the background but I managed about 4 hours sleep without codeine. I know what everyone has said but I am going to give them a go and see what happens. If it all goes wrong then ill stop. But one nev er knows , I might be ok.

  • yes, we are all different with meds, hope it works for you

  • Thankyou x

  • I too hope it works for you. Let's hope it does. I took amitriptyline for well over one year for symptoms not related to RLS and it did not affect my RLS but others say that is does them. In fact it would seem more people say thumbs down to amitriptyline if one has RLS than not but as we are all different you may well "get away with it" with what you have been presribed and I so hope that you do.

    Kaarina :)

You may also like...